Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopped taking ART
Aug 14, 2011

I have been on ARTs since 2007 and last year in June i stopped because i had travelled for weeks and forgot to take them along with me. Since then i have been healthy without being any sick. as of last 3 months my CD4 was at 671 going up. I have not shared with my doctor yet about this, am afraid but i keep his appointments and get refills. My question is, Should i restart the ARTs and will have no effects? please healp

Response from Dr. Young

Hello and thanks for your post.

While perhaps not the first recommendation, it's not a crime to stop your medications. There are a wide variety of reasons why some people stop, and traveling can certainly be one of them.

What's important is that you let your health care provider know about the interruption, since being off for a while can cause your HIV viral load to become detectable- not because of drug resistance, but because of the interruption.

There shouldn't be any problem in restarting your medications (other than a possible misinterpretation of your monitoring labs). Whether you start now or later, it's reasonable to keep your scheduled appointment.

I hope that this is helpful, BY



Previous
warts
Next
Mr

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement